Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 61, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Sep 28, 2017, 5:07 AM EDT. It took effect at Sep 29, 2017, 4:00 AM EDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2017, 5:07 AM EDT (09:07 UTC)
- In effect from
- Sep 29, 2017, 4:00 AM EDT
- Expired
- Sep 30, 2017, 11:00 AM EDT
- In force
- 31 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
782 WHUS73 KIWX 280907 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 507 AM EDT THU SEP 28 2017 LMZ043-046-281715- /O.EXP.KIWX.SC.Y.0060.000000T0000Z-170928T0900Z/ /O.NEW.KIWX.SC.Y.0061.170929T0800Z-170930T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 507 AM EDT THU SEP 28 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 5 AM EDT SATURDAY... * WINDS...NORTH TO NORTHWEST AT 15 TO 25 KNOTS...WITH GUSTS TO 30 KNOTS. * WAVES...3 TO 7 FEET.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
9 follow-up statements
976 WHUS73 KIWX 281440 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1040 AM EDT THU SEP 28 2017 LMZ043-046-282245- /O.CON.KIWX.SC.Y.0061.170929T0800Z-170930T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1040 AM EDT THU SEP 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 5 AM EDT SATURDAY... * WINDS...WEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TONIGHT...BECOMING NORTH FRIDAY AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES...BUILDING TO 3 TO 5 FEET AFTER MIDNIGHT...THEN INCREASING TO 4 TO 7 FEET WITH OCCASIONAL 9 FOOT WAVES FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
932 WHUS73 KIWX 282042 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 442 PM EDT THU SEP 28 2017 LMZ043-046-290445- /O.CON.KIWX.SC.Y.0061.170929T0800Z-170930T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 442 PM EDT THU SEP 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 5 AM EDT SATURDAY... * WINDS...WEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TONIGHT...BECOMING NORTH FRIDAY AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES...BUILDING TO 3 TO 6 FEET OVERNIGHT...THEN INCREASING TO 5 TO 8 FEET WITH OCCASIONAL 10 FOOT WAVES FRIDAY AND FRIDAY EVENING BEFORE DIMINISHING TO 3 TO 5 FEET EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
245 WHUS73 KIWX 290142 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 942 PM EDT THU SEP 28 2017 LMZ043-046-290945- /O.CON.KIWX.SC.Y.0061.170929T0800Z-170930T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 942 PM EDT THU SEP 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 5 AM EDT SATURDAY... * WINDS...SOUTHWEST TO WEST 10 TO 15 KNOTS BECOMING WEST TO NORTHWEST AT 15 TO 20 KNOTS OVERNIGHT WITH GUSTS TO 25 KNOTS. BECOMING NORTH FRIDAY AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES...BUILDING TO 3 TO 6 FEET OVERNIGHT...THEN INCREASING TO 5 TO 8 FEET WITH OCCASIONAL 10 FOOT WAVES FRIDAY AND FRIDAY EVENING BEFORE DIMINISHING TO 3 TO 5 FEET EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
671 WHUS73 KIWX 290817 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 417 AM EDT FRI SEP 29 2017 LMZ043-046-291630- /O.CON.KIWX.SC.Y.0061.000000T0000Z-170930T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 417 AM EDT FRI SEP 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WINDS...NORTH 15 TO 25 KNOTS VEERING NORTHEAST 10 TO 20 KNOTS TONIGHT. * WAVES...3 TO 6 FEET BUILDING TO 5 TO 8 FEET WITH OCCASIONAL 10 FOOT WAVES TODAY AND TONIGHT BEFORE SUBSIDING TO 3 TO 5 FEET EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
285 WHUS73 KIWX 291428 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1028 AM EDT FRI SEP 29 2017 LMZ043-046-292230- /O.CON.KIWX.SC.Y.0061.000000T0000Z-170930T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1028 AM EDT FRI SEP 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WINDS...NORTH 15 TO 25 KNOTS VEERING NORTHEAST 10 TO 20 KNOTS TONIGHT. * WAVES...3 TO 6 FEET BUILDING TO 5 TO 8 FEET WITH OCCASIONAL 10 FOOT WAVES TODAY AND TONIGHT BEFORE SUBSIDING TO 3 TO 5 FEET EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
208 WHUS73 KIWX 292012 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 412 PM EDT FRI SEP 29 2017 LMZ043-046-300415- /O.CON.KIWX.SC.Y.0061.000000T0000Z-170930T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 412 PM EDT FRI SEP 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WINDS...NORTH 15 TO 25 KNOTS VEERING NORTHEAST 10 TO 20 KNOTS TONIGHT. * WAVES...5 TO 8 FEET SUBSIDING TO 3 TO 5 FEET EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
270 WHUS73 KIWX 300222 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1022 PM EDT FRI SEP 29 2017 LMZ043-046-300900- /O.CON.KIWX.SC.Y.0061.000000T0000Z-170930T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1022 PM EDT FRI SEP 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WINDS...NORTHEAST 10 TO 20 KNOTS TONIGHT. * WAVES...SUBSIDING TO 3 TO 5 FEET EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
848 WHUS73 KIWX 300832 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 432 AM EDT SAT SEP 30 2017 LMZ043-046-301500- /O.EXT.KIWX.SC.Y.0061.000000T0000Z-170930T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 432 AM EDT SAT SEP 30 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...NORTHEAST 10 TO 20 KNOTS DIMINISHING TO 5 TO 15 KNOTS. * WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
798 WHUS73 KIWX 301500 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1100 AM EDT SAT SEP 30 2017 LMZ043-046-301600- /O.EXP.KIWX.SC.Y.0061.000000T0000Z-170930T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1100 AM EDT SAT SEP 30 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 28, 3:49 AM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Sep 28, 3:49 AM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
349 AM EDT Thu Sep 28 2017
.SYNOPSIS...
Issued at 322 AM EDT Thu Sep 28 2017
More seasonable temperatures will be in store for the region into
this weekend. A few locations in northwestern Indiana and far
southwestern Lower Michigan could see a light shower or sprinkle this
morning. Highs will generally be in the mid 60s to low 70s with
lows in the mid to upper 40s through the period.
&&
.SHORT TERM...(Today and Tonight)
Issued at 322 AM EDT Thu Sep 28 2017
Experimental non-operational GOES 16 water vapor loop this
morning shows a dearth of mid and low level moisture over Lake
Michigan which is inhibiting shower development. Still really
good low level convergence along lakeshore with nocturnal cooling
and offshore flow. HRRR still paints some light returns through
the morning hours and will trim pops back to very slight chances
with model soundings showing decent lift within very shallow
moisture layer. IR shows a nice cloud plume so mostly cloudy
still on track south of lake this morning. Subsidence associated
with synoptic high has scoured remainder of cloud cover away from
lake and just some occasional high clouds today streaming
northeast from convection over the deep south. Should be a near
normal late September day with highs in the upper 60s to lower
70s.
Northern stream short wave to drop southeast tonight and skirt
northern third of area. Moisture limited but some lake enhancement
possible as flow turns off the lake. Kept a low chance going
across the north. As flow veers Friday morning pcpn chances will
be confined to NW Ohio with backside of departing wave and near
Lake Michigan with another marginal window for some lake effect
showers through the afternoon before ending.
&&
.LONG TERM...(Friday through Wednesday)
Issued at 322 AM EDT Thu Sep 28 2017
Synoptically not much in the long term other than warming
temperatures once again and a question of pcpn chances mid week.
High pressure will build over the Great Lakes this weekend
providing a nice end to September with near to slightly below
normal temperatures. Still a little concerned for northeast flow
off of Lake Erie to push a marine layer well inland which could
result in some low level stratus Saturday morning under inversion
over parts of NW Ohio. 00z NAM looks a bit more northerly with low
level winds compared to last night so will continue to mention and
monitor.
High pressure moves to mid Atlantic and northeast Monday allowing
return flow to develop. Warming temperatures expected with highs
back into the 70s and close to 80 in the south. Have opted to lean
more toward ECMWF and Canadian for mid to late week with potent
upper level ridge once again developing over the TN/OH valley.
This should block any northward transport of moisture from
possible tropical remnants per GFS solution. EC and GEM transport
this moisture more west than north along southern periphery of
high which looks more reasonable at this time. Thus discounted
Superblend PoPs and kept Wednesday dry and bumped temps a few
degrees.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday morning)
Issued at 1243 AM EDT Thu Sep 28 2017
Cool northerly flow over warm Lake MI waters will support a broken
low VFR cloud deck for much of the day at KSBN, with some of this
working into KFWA later this morning/afternoon. Could see a brief
sprinkle/shower at KSBN this morning, though point chances are too
low for a mention at this time. VFR/dry otherwise through the TAF
cycle.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Beach Hazards Statement until 4 AM CDT early this morning for
INZ003.
MI...Beach Hazards Statement until 5 AM EDT early this morning for
MIZ077.
OH...NONE.
LM...Small Craft Advisory until 5 AM EDT early this morning for
LMZ043-046.
&&
SYNOPSIS...Steinwedel/Lashley
SHORT TERM...Lashley
LONG TERM...Lashley
AVIATION...Steinwedel
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Sep 27, 10:40 PM EDT, 6 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1040 PM EDT Wed Sep 27 2017 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-290245- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 1040 PM EDT Wed Sep 27 2017 /940 PM CDT Wed Sep 27 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003-MIZ077-290245- La Porte-Berrien- 1040 PM EDT Wed Sep 27 2017 /940 PM CDT Wed Sep 27 2017/ This hazardous weather outlook is for portions of southwest Michigan and northern Indiana. .DAY ONE...Tonight Dangerous swimming conditions due to high waves and rip currents can be expected through late tonight along Lake Michigan beaches. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Dangerous swimming conditions due to high waves and rip currents are expected again Friday into Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-290245- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1040 PM EDT Wed Sep 27 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight Conditions hazardous to small craft can be expected through late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Conditions hazardous to small craft are expected again Friday into Saturday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 5:07 AM EDT | Beach Hazards Statement | IWX | 54 hr |
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.